Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Feb 8, 2019, 5:59 PM CST for Green County, Wisconsin. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2019, 5:59 PM CST (23:59 UTC)
- Expired
- Feb 9, 2019, 1:50 AM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Green County, WI
The radar
The Milwaukee radar (KMKX), 113 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecatonica River at Martintown (MTNW3). The gauge peaked at 13.53 ft at Feb 8, 2019, 6:00 PM CST.
- Action stage
- 9.5 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
943
WGUS43 KMKX 082359
FLWMKX
Flood Warning
National Weather Service Milwaukee/Sullivan WI
559 PM CST Fri Feb 8 2019
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Pecatonica River At Martintown affecting Green County
&&
WIC045-090400-
/O.NEW.KMKX.FL.W.0009.190208T2359Z-190209T0400Z/
/MTNW3.1.ER.190208T2137Z.190208T2145Z.190208T2200Z.NO/
559 PM CST Fri Feb 8 2019
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Pecatonica River At Martintown.
* At 4:00 PM Friday the stage was 13.5 feet.
* Flood stage is 13.5 feet.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 13.5 feet...Floodwaters affect Martintown Road and West
River Road in the Martintown area. Upstream in Browntown,
floodwaters affect highway MM and West Indies Road.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Sat Sun Mon Tue
Martintown 13.5 9.5 13.50 04 PM 02/08 13.4 12.6 11.5 10.2
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Martintown 13.51 04 PM 02/08 0.29 13.40 06 PM 02/08
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through September.
Martintown: 6 pm-midn Fri Feb 08 0.00
Martintown: midn-6 am Sat Feb 09 0.00
Martintown: 6 am-noon Sat Feb 09 0.00
Martintown: noon-6 pm Sat Feb 09 0.00
Martintown: 6 pm-midn Sat Feb 09 0.00
Martintown: midn-6 am Sun Feb 10 0.00
Martintown: 6 am-noon Sun Feb 10 0.00
Martintown: noon-6 pm Sun Feb 10 0.00
&&
LAT...LON 4272 8992 4272 8984 4263 8980 4251 8970
4251 8988 4260 8993
$$1 follow-up statement
749
WGUS83 KMKX 090301
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
901 PM CST Fri Feb 8 2019
...The Flood Warning continues for the following rivers in
Wisconsin...Illinois...
Fox River Near New Munster affecting Kenosha and Lake Counties
Pecatonica River At Martintown affecting Green County
&&
WIC059-ILC097-091501-
/O.EXT.KMKX.FL.W.0006.000000T0000Z-190211T1800Z/
/NMSW3.1.IC.190207T0152Z.190208T1415Z.190211T1200Z.NO/
901 PM CST Fri Feb 8 2019
The Flood Warning continues for
The Fox River Near New Munster.
* At 8:00 PM Friday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday morning.
* Impact...At 11.6 feet...Water surrounds a home near the
intersection of Highway 50 and Highway W in the Town of Wheatland
area. Water is in the back yards of some homes in the Village of
Salem Lakes and Town of Wheatland areas. Floodwaters are about 6
inches deep over 77th Street in the Town of Wheatland area.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Sat Sun Mon Tue
New Munster 11.0 10.0 11.59 08 PM 02/08 11.5 11.1 10.7 10.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 11.66 08 AM 02/08 0.24 11.60 12 AM 02/09
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through September.
New Munster: 6 pm-midn Fri Feb 08 0.00
New Munster: 1 am-7 am Sat Feb 09 0.00
New Munster: 6 am-noon Sat Feb 09 0.00
New Munster: noon-6 pm Sat Feb 09 0.00
New Munster: 6 pm-midn Sat Feb 09 0.00
New Munster: midn-6 am Sun Feb 10 0.00
New Munster: 6 am-noon Sun Feb 10 0.08
New Munster: noon-6 pm Sun Feb 10 0.07
&&
LAT...LON 4262 8830 4262 8817 4255 8814 4246 8814
4245 8824 4255 8824
$$
WIC045-090750-
/O.EXT.KMKX.FL.W.0009.000000T0000Z-190209T0750Z/
/MTNW3.1.ER.190208T2137Z.190209T0100Z.190209T0150Z.NO/
901 PM CST Fri Feb 8 2019
The Flood Warning continues for
The Pecatonica River At Martintown.
* At 7:00 PM Friday the stage was 13.5 feet.
* Flood stage is 13.5 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 13.5 feet...Floodwaters affect Martintown Road and West
River Road in the Martintown area. Upstream in Browntown,
floodwaters affect highway MM and West Indies Road.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Sat Sun Mon Tue
Martintown 13.5 9.5 13.52 07 PM 02/08 12.9 11.8 10.3 9.3
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Martintown 13.52 07 PM 02/08 0.20 13.40 12 AM 02/09
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through September.
Martintown: 6 pm-midn Fri Feb 08 0.00
Martintown: midn-6 am Sat Feb 09 0.00
Martintown: 6 am-noon Sat Feb 09 0.00
Martintown: noon-6 pm Sat Feb 09 0.00
Martintown: 6 pm-midn Sat Feb 09 0.00
Martintown: midn-6 am Sun Feb 10 0.00
Martintown: 6 am-noon Sun Feb 10 0.14
Martintown: noon-6 pm Sun Feb 10 0.08
&&
LAT...LON 4272 8992 4272 8984 4263 8980 4251 8970
4251 8988 4260 8993
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:12 PM CST, 47 minutes earlier.
Area forecast discussion, Feb 8, 5:12 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
512 PM CST Fri Feb 8 2019
.UPDATE...Strong Canadian high pressure will push in from the
west allowing brisk northwesterly winds to diminish overnight,
becoming light and variable by the early morning. The region will,
however, become quite chilly with temperatures falling to the low
single digits in the far southeast to negative low teens northwest
of Madison. We will have to keep an eye on wind chills into
tonight as some areas could see brief periods of Wind Chill
Advisory conditions, but the short duration and light winds will
keep the region from an Advisory. High pressure will stick around
through Saturday before high clouds begin to push back in ahead
of the low pressure system expected on Sunday.
&&
.AVIATION(00Z TAFS)... VFR conditions expected through the TAF
period. Brisk winds from the northwest are expected to diminish as
a strong high pressure pushes in from the west. This high
pressure will keep skies mostly clear through Saturday before high
CIGS push in Saturday evening ahead of the low pressure system
expected by Sunday morning.
&&
.PREV DISCUSSION... (Issued 302 PM CST Fri Feb 8 2019)
DISCUSSION...
Tonight and Saturday...Forecast confidence high.
Very thin sct-bkn stratocumulus will dissipate toward sunset over
far srn WI. Will not be issuing a Wind Chill Advisory tnt as
winds decrease and current wind chills for tnt are mostly just
below criteria. A 1047 mb polar high will settle over srn WI for
12Z Sat and only move slightly ewd for the day. Low temps for
early Sat will be well below zero north and west of the MKE metro
area but temps will rebound into the teens and lower 20s for the
afternoon.
Saturday night - Confidence...Medium
Lingering influence of surface/850 millibar ridging will dominate.
Developing waa regime will likely lead to an increase in clouds as
night wears on. Bufkit soundings show mid level saturation but with
appreciable dry air in lower levels to overcome.
Sunday - Confidence...Medium
Sustained isentropic lift/waa in combo with a mid level shortwave,
will spread snow chances across the area. About 0.2 inch liquid
with fairly high ratios supports a 2-4 range at this point. Influence
of inverted troughing will keep some light snow going into the
evening hours, though the majority of this event will occur during
the day.
Sunday night and Monday - Confidence...Medium
The NAM and GFS show an onshore flow with some potential for a
little lake effect snow shower activity. Some hints of a loss of
cloud ice as this event wraps up so we will be watching for some
freezing drizzle potential on the back side of this.
Monday night through Tuesday night - Confidence...Medium
A stronger low is proggd to move through WI this period. The
track will be critical (as is always the case) on where heavy snow
band sets up and also if any mix can sneak into the area. The
trends are for a colder system for much for much of the area with
the southeast closer to the thermal ridge and tracks of the
surface/850 lows. The ECMWF is the middle ground between the
colder and snowier track of the GEM versus the more northwest,
weaker and warmer track of the GFS. Some hefty qpf numbers at this
point so could be looking at several inches of snowfall. The
precipitation is proggd to move in Monday night and then affect
the area for much of Tuesday.
Wednesday - Confidence...Medium
It looks like a dry period with ridging settling across the area.
Any developing waa precip associated with the next system stays
off to our west.
Thursday and Friday - Confidence...Low
Active pattern continues with another system taking aim on the
area. Lots yet to out with respect to strength, track and subsequent
thermal profile.
AVIATION(21Z TAFS)...Sct-bkn020-030 stratocumulus over far srn WI
will dissipate toward sunset. Otherwise VFR conditions tnt-Sat. Gusty
wly winds will diminish through the evening.
MARINE...A Small Craft Advisory into the early evening for brisk
wly winds over the nearshore waters of east central and se WI.
Brisk wly winds will continue over the open lake tnt but below
gale force. The arctic air and modest to brisk wly winds will
maintain a Heavy Freezing Spray Warning through Sat AM.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Heavy Freezing Spray Warning until noon CST Saturday for LMZ080-
261-362-364-366-563-565-567-643>646-669-671-673-675-777-779-
868-870-872-874-876-878.
Small Craft Advisory until 6 PM CST this evening for LMZ644>646.
Small Craft Advisory until 9 PM CST this evening for LMZ643.
&&
Update...ARK
Tonight/Saturday and Aviation/Marine...ARK
Saturday Night through Friday...CollarHazardous weather outlook, Feb 8, 2:27 PM CST, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 227 PM CST Fri Feb 8 2019 WIZ046-047-051-052-056>060-062>072-092030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 227 PM CST Fri Feb 8 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Wind chills tonight will range from 10 below to 20 below zero but winds will be diminishing through the night. .DAYS TWO THROUGH SEVEN...Saturday through Friday The risk for ice jams and possible localized river flooding will continue this week. Two to four inches of snow is forecast for Sunday. Snow covered roads are expected. A stronger low pressure area may bring several inches of snow to the area Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-092030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 227 PM CST Fri Feb 8 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect into the evening hours. A Heavy Freezing Spray Warning is in effect with gusty winds and cold temperatures bringing heavy freezing spray. .DAYS TWO THROUGH SEVEN...Saturday through Friday The Heavy Freezing Spray Warning continues through Saturday morning. Winds and waves may reach Small Craft Advisory levels from Monday through Wednesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-092030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 227 PM CST Fri Feb 8 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Heavy Freezing Spray Warning is in effect with gusty winds and cold temperatures bringing heavy freezing spray. High waves are expected over the eastern half of the lake. .DAYS TWO THROUGH SEVEN...Saturday through Friday The Heavy Freezing Spray Warning continues through Saturday morning. Winds may approach gale force Tuesday night into Wednesday morning. Collar www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:21 AM CST | Small Craft Advisory | MKX | 12 hr |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.